MAUDE Adverse Event Report: STRYKER SPINE-US ES2 CANNULATED MODULAR TAP; STIMULATOR, NERVE

STRYKER SPINE-US ES2 CANNULATED MODULAR TAP; STIMULATOR, NERVE
Catalog Number 48280155
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the surgeon tapped the pedicle in preparation for a screw, the thread of the tap pulled away from the base, surgical delay of a few seconds to switch out the 5.5 mm tap for a 4.5 mm.No adverse consequence to the patient.
 
Additional Manufacturer Narrative
Manufacturing records were reviewed and no relevant issues were found; the device was manufactured to specifications.The tap was inspected and it was confirmed that the tip was fractured.A corrective action was opened to mitigate occurrences of the es2 4.5 mm tap tip fractures.The most probable root cause of the reported event is design related.The wall thickness of the smaller diameter es2 taps are more susceptible to fracture and normal wear and tear of instruments.A design change was put into place which increases the thickness of the tap and the surgical technique was updated to require use of the awl prior to tapping.
 
Event or Problem Description
It was reported that when the surgeon tapped the pedicle in preparation for a screw, the thread of the tap pulled away from the base, surgical delay of a few seconds to switch out the 5.5mm tap for a 4.5mm.No adverse consequence to the patient.

Brand Name
ES2 CANNULATED MODULAR TAP
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8802658
Report Number0009617544-2019-00088
Device Sequence Number320387
Product Code ETN
UDI-Device Identifier04546540710420
UDI-Public04546540710420
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K140400
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48280155
Device Lot Number140710
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1